Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Histroy of hypothyroidism. TSH 2.5, no weight loss. On Thyronorm. Dosage?

I had been diagnosed with Hypothyroidism in 1996 and since then have ben taking 100 mcg of Thyronorm everyday. Recently my TSH went up to 12 so the doc asked me to take 125 mcg for the weekdays and 100 mcg on the weekends.My TSH has gone down to 2.5 but my weight gain jsut doesnt reduce. even though I do brisk walking for half hr everyday i still dotn lose weight n feel tired easily. could you please guide me as to the correct dosage ?
Asked On : Sun, 21 Apr 2013
Answers:  3 Views:  267
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
your maintenance dose is that which keeps your TSh level below 3.0
As for weight reduction, you must seek helpof a dietician. However,cutting on fats,calories and exercises are a must.Get your Lipid profile done also, along with blood sugar.if total cholesterol and triglycerides are raised for which suitable medicines shall be prescribed,,sometimes altered metabolism of cholesterol also makes one obese.
Body metabolism converts sugar and proteins also to fats and vice-versa so a balanced diet is recommended. If you cut on fats but don't curtail on carbohydrates, proteins , these may inter-convert to fats if there is a tendency or defective metabolism.Small meals at a time and more frequent @ hourly,coupled with some form of exercise every 4 hours shall help you burn calories faster rather than exercise or walking once a day. Don't let calories accumulate burn every 4 hours what you eat, small frequent meals will keep you satiated also and exercise will burn cals taken. Craving for food will gradually stabilize
Answered: Sun, 21 Apr 2013
I find this answer helpful
General & Family Physician Dr. S. Jegadeesan's  Response
TSH is secreted by pituitary gland in the brain. TSH acts as a moderator to act on the Thyroid gland to increase or decrease its secretion of T3 in turn to active form T4.
Normal value of TSH is approximately 0.5 to 5.0. When TSH is more it indicates that Thyroid is not performing its function correctly leading to T3 & T4 reduction in blood (hypothyroidism) which makes the pituitary gland to secrete more TSH - to stimulate the thyroid to secrete more.(understand vice versa mechanism)
When TSH is more assuming that your blood level of thyroid is low thyroid tabs are given to make up the deficiency. So once thyroid tabs are indicated for you you have take those tabs life long. Alteration of doses are possible. you have take thyroid scan and other investigations to find out why thyroid is secreting less.
So the dr treating you has done the correct thing. As your TSH level has come to normal you can continue the same increased dosage with periodical monitoring - means you have to maintain your TSH within normal limits. A free T3 & free T4 evaluation may help you to increase the dosage of thyroid tab even though your TSH is within range - This point you have to discuss with your endocrinologist.
Regarding wt reduction, along with exercise, proper dieting, tabs to prevent lipid absorption, statin group of drugs, regular BP and ECG check up and tension free life is important.
Best wishes

Answered: Sun, 21 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are know case of Hypothyroidism and taking treatment in the form of Thyronorm 100 micro gram, if your TSH is high it is correct increase the dose as per advice of Physician.
It is true that hypothyroid state can cause some gain in weight as there is edema all over but no way it is the only cause of weight gain, in fact that is related to your caloric intake and physical activity, it is good that you are going for brisk walk please continue that and try to increase duration and take care of diet low in calories and fats more of fibres and fruits.
If you continue to take low calories in diet and continue exercise you will certainly lose weight.
Please do not lose heart.
Please discuss with your Physician if there is any need to add medicine like Orlistat.
You can take up Yoga, meditation and Pranayam.
Take care
Good Luck
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor